Minnesota, 2005

Hail in Minnesota, July 7, 2005

July 7, 2005 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 7, 7:10 PM CST, 4 minutes earlier.

Area forecast discussion, Jul 7, 7:10 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
810 PM CDT THU JUL 7 2005

.DISCUSSION...
PULSE STORMS IN A NARROW CORRIDOR THIS EVENING WITH EXCELLENT STORM
RELATIVE FLOW. AIRMASS CERTAINLY UNSTABLE AS MORE DEEP MOISTURE
MOVES IN. SVR WARNED STORM ATTM IN STEARNS COUNTY SHOWING LOTS OF
INTENSIFICATION. MPX SOUNDING PLENTY UNSTABLE. A POSSIBLE HARBINGER
FOR TOMORROW. EXISTING FORECAST FOR LATE TONIGHT STILL LOOKS GOOD AS
VARIOUS STORMS HAVE DEVELOPED IN WRN SD. THESE ARE PROJECTED TO
EVENTUALLY MOVE SE AND MAY CLIP WC INTO SC MN. OF MORE INTEREST ARE
THE STORMS JUST NORTH OF NORTH DAKOTA...ALONG AND JUST EAST OF THE
SASKATCHEWAN/MANITOBA BORDER. 18Z GFS AND NAM BOTH SUGGEST THESE MAY
WELL ENTER NRN MN FRIDAY MONRING. UPPER FLOW PATTERN AND THICKNESSES
ARE SUCH THAT STORMS WOULD DEVELOP/CONTINUE MOVING SSE INTO CENTRAL
MN AROUND MIDDAY. 850 WIND SHOWS SOME STRENGTH THROUGH THE DAY. NAM
DEVELOPS A MESOHIGH A LITTLE WEST OF DULUTH AROUND 18Z. SFC BASED
CAPE EXCEEDS 3000 J/KG AND SFC LIFTED DROPS TO AROUND -10 AT 18Z
BEFORE THOSE AND OTHER PARAMETERS BECOME MORE STABLE BY 21Z. COULD
BE SOME STORMS TOMORROW.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&

TDK
Hazardous weather outlook, Jul 7, 3:54 AM CST, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 AM CDT THU JUL 7 2005

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-080955-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
454 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE DAKOTAS LATE THIS
AFTERNOON.  SOME OF THESE STORMS MAY REACH WESTERN MINNESOTA LATE
TONIGHT.  A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Minneapolis radar (KMPX), 109 km away, was scanning. The volume nearest the first event began at 01:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stearns

When
July 7, 7:14 PM CST
Where
Stearns County, Paynesville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.383, -94.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465647.